U.S. doctors online nowAsk doctors free
A member asked:

if my child has not had an adverse reaction to a vaccine, can i be sure he will not have one in the future?

8 doctor answers14 doctors weighed in
Dr. Michael Coogan
Pediatrics 48 years experience
No: Any medicine or procedure has inherent risks and benefits. However, the actual risk of an vaccine adverse event happening is very small. Nevertheless, if you think your child may have had an adverse event following immunization, let your doctor know, develop a plan of action with her, and consider whether to report it to the vaers. Website: http://www.Cdc.Gov/vaccinesafety/activities/vaers.Html.
Dr. Su-pin Kuo
Specializes in Pediatrics
Yes: Vaccinations are in generally very safe with few documented adverse reactions. If your baby has tolerated a vaccination previously, they are likely to not have one in the future. For some vaccinations (such as the annual influenza vaccine), the composition can change year to year so be careful if your child has an intolerance to egg products.
Dr. Marcus Degraw
Pediatrics 22 years experience
No: You can never be sure what the body will do in response to a medication. Children who respond without problems to some vaccines, may still develop issues with subsequent shots. However, the worst is generally fever, irritability, sleepiness and poor feeding for a couple days at most.
Dr. William Moore
Psychiatry 68 years experience
No: Unfortunately, no. Your baby is less likely to have adverse reactions the older they get, but even adults can have ill-affects from vaccines. The MMR vaccine is not given before one year of age, but it is not unusual to have a fever and/or rash with this vaccine, even with no previous history of reaction to other vaccines. With any break of the skin, there is risk of complication.
Dr. Robert Kwok
Pediatrics 33 years experience
No: Every day is a new day! so, one cannot predict that there will be no vaccine reaction in the future, even if there hasn't been a reaction in the past. However, it is unlikely that there will be a significant reaction in the future, because those reactions are uncommon.
Dr. Kevin Windisch
Pediatrics 25 years experience
No: Having said that, since vaccines don't cause serious side effects i wouldn't loose too much sleep over the risk that your child may run a fever or be fussy after a dose of vaccines.
Dr. Paul Trani
Specializes in Pediatrics
No: Adverse reactions, sadly, cannot be 100% predicted based on previous vaccine reaction history, either positive or negative. Though I am a huge fan of vaccines, there's always the potential for an adverse reaction. Thankfully, the risk of serious adverse reactions is very low, much less than the risks of the diseases that vaccines protect against.
Dr. Cory Annis
Internal Medicine and Pediatrics 29 years experience
No: No, because it is possible for an allergy to develop after an initial exposure, but it is still quite unlikely.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

I've had cold symptoms for 3 days. If I had the flu would I have vomited?

1 doctor answer3 doctors weighed in
Dr. Joseph Bouvier
Pediatrics 25 years experience
Possibly: Flu can include: fever, cough, sore throat, runny or stuffy nose, body aches, headache, chills, extreme fatigue, and sometimes vomiting and diarrhea. If progresses and worsens, respiratory distress and worse. Colds can have the same but usually not extreme fatigue, muscle aches and chills.
A 36-year-old member asked:

What could cause me to have no reflex reactions in the soles of my feet, ankles or calves?

2 doctor answers4 doctors weighed in
Dr. Eric Lullove
Podiatry 19 years experience
Loss : Loss of automatic reflexes are usually associated with spinal cord injuries and/or severe peripheral nerve fiber loss. The fact that you have no reflex reactions is puzzlesome, and you might actually have them and not know it.
A 30-year-old member asked:

What liver function tests are needed if I had hepatitis a years ago?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
None needed: If you had hepatitis years ago, you do not need any testing of liver function tests.
A 48-year-old member asked:

49 year old with serious nasal congestion, really bad when lying down. Have had this problem for a while?

1 doctor answer3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Seek treatment: Infection can cause congestion as well as bad allergies. There are medicines for both. We have many different medications for severe nasal allergies so see your doctor to know what treatment would be right for you. When you lie down the pressure in the veins of your nasal passages is higher and the congestion is usually worse. That is normal.
CA
A 20-year-old female asked:

I had UTI and while I was getting treated I was bleeding a lot, like a normal period, but is that normal? I had my period a week before I had uti.

2 doctor answers4 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
No: Treating a UTI should not cause vaginal bleeding. Sometimes a UTI can cause some blood in your urine but it is usually not heavy. It is possible the symptoms felt like a UTI but were from some other cause.

Related questions

A member asked:
3 doctor answers10 doctors weighed in
A member asked:
2 doctor answers6 doctors weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in
A 41-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.